Alert archive / Wisconsin / Special Marine Warnings in 2006
Special Marine Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Jul 17, 2006, 3:43 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2006, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 17, 2006, 4:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 17, 4:15 AM CDT, 11 hours 28 minutes earlier.
Area forecast discussion, Jul 17, 4:15 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT MON JUL 17 2006 .SHORT TERM...TODAY THROUGH TUESDAY...MAIN FCST CONCERN IS THREAT OF SEVERE TSTMS TODAY. MSAS ANALYSIS SHOWED A COLD FRONT MOVG THROUGH MN EARLY THIS MORNING... REASONABLY CLOSE TO THE POSN SHOWN ON THE FCST MODELS. OUT AHEAD OF THIS BOUNDARY...A WIDESPREAD AREA OF ACCAS CLOUDS WERE NOTED...WITH SCT WEAK ELEVATED CONVECTION NOTED ACROSS THE RGN. ISOLD STG/SVR TSTMS HAD DEVELOPED JUST AHEAD OF THE FRONTAL BOUNDARY IN THE MN ARROWHEAD. THE FRONT IS FCST TO MOVE SE ACROSS GRB CWA DURING THE LATE MORNING AND AFTERNOON HOURS...AND SHD BE JUST SOUTH OF THE FA BY 00Z/TUES. THE DEGREE OF HEATING AHEAD OF THE FRONT IS SOMEWHAT IN QUESTION DUE TO THE IMPACTS OF WIDESPREAD MID/HIGH LEVEL CLOUDS...BUT IT APPEARS THAT MOST PLACES SHOULD GET INTO THE MID 80 TO LOWER 90S THIS AFTERNOON. WITH MOISTURE POOLING IN ADVANCE OF THE BOUNDARY...DEW POINTS WILL LIKELY AT LEAST BE IN THE LOWER 70S. MODIFIED SOUNDINGS FOR EAST CENTRAL WI THIS AFTERNOON SHOW CAPE RISING TO 3000-4000 J/KG...WITH LITTLE OR NO CAP NEAR THE FRONT. GIVEN THE STG INSTABILITY AND INCREASING 0-6 KM SHEAR DURING THE DAY...EXPECT SVR TSTMS TO DEVELOP SOUTHEAST OF A LINE FROM MARINETTE TO WISCONSIN RAPIDS DURING THE EARLY AFTERNOON HOURS. DCAPE AND WINDEX VALUES ARE HIGH...SO DAMAGING WINDS ARE A BIG CONCERN. EVEN THOUGH WET BULB ZERO HEIGHTS ARE VERY HIGH...VERY LARGE HAIL MAY STILL OCCUR WITH SUPERCELLS...AS EVIDENCED BY STORMS OVER THE MN ARROWHEAD AND UPPER PENINSULA OVER THE PAST 24 HOURS. WILL LINGER A SMALL CHC OF TSTMS IN EC WI EARLY THIS EVG...THEN DRY WX WILL TAKE HOLD FOR THE REST OF TONIGHT AND TUESDAY AS HIGH PRESSURE BUILDS INTO THE RGN. USED A BLEND OF GUIDANCE TEMPS THROUGH TUESDAY. .LONG TERM...TUESDAY NITE THRU SUNDAY. FORECAST FOCUS ON PRECIP CHANCES AND SEVERE POTENTIAL WEDNESDAY AND WEDNESDAY NITE. THE MODELS HAVE SLOWED THE FROPA DURING THE MIDDLE OF THE WEEK ABOUT 6 HOURS WITH NO PRECIP ACROSS THE CWA AFTER MIDNIGHT TUESDAY NITE. THEREFORE WILL REMOVE ALL MENTION OF PRECIP IN THE CWA TUESDAY NITE. THE FRONT WILL MAKES ITS WAY INTO MINNESOTA WEDNESDAY MORNING THEN INTO WESTERN WISCONSIN WEDNESDAY AFTERNOON. THE LATER TIMING OF THE FRONT WILL MEAN INSTABILITY WILL BUILD UP WITH THE POSSIBILITY OF SEVERE WEATHER...ESPECIALLY ACROSS THE NORTHERN AND WESTERN CWA. INSTABILITY VALUES RANGE FROM 1K TO 2K J/KG OF CAPE WITH AROUND 300 HELICITIES. THE MAIN LIMITING FACTOR WILL BE CINS OF 100 J/KG OR MORE...HOWEVER THE PRESENCE OF THE FRONT WILL AID IN OVERCOMING THAT. THE SEVERE THREAT CONTINUES INTO WEDNESDAY NITE AS THE FRONT MOVES THRU THE STATE WITH ABUNDANT QPF ASSOCIATED WITH IT. ALTHOUGH THE MODELS DISAGREE ON THE EXACT PLACEMENT OF THE HIGHEST PRECIP VALUES THE DO BRING SOME IMPRESSIVE VALUES THRU DIFFERENT PARTS OF THE CWA. THE INSTABILITY VALUES REMAIN EQUALLY IMPRESSIVE WEDNESDAY NITE WITH A CONTINUED THREAT FOR SEVERE WEATHER. HIGH PRESSURE THEN BUILDS INTO THE AREA ENDING THE PRECIP FROM NORTH TO SOUTH ON THURSDAY WITH DRY WEATHER THRU FRIDAY NITE. THE MODELS THEN BRING ANOTHER SYSTEM THRU SATURDAY AND SUNDAY. GIVEN THE SUPRISING AGREEMENT THIS FAR OUT WILL LEAVE THESE PERIODS ALONE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 17, 12:15 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT MON JUL 17 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS AFTERNOON AND EVENING...BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN VERY UNSTABLE AIR ALONG AND AHEAD OF THE FRONT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE SOUTHEAST OF A LINE FROM WAUSAUKEE TO NEKOOSA THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN WEDNESDAY AFTERNOON...THEN OVER THE ENTIRE AREA WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-564-181700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING... BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MARINE FORECAST AREA. THE GREATEST THREAT OF SEVERE STORMS IS EXPECTED TO BE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE ON WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WINDS AND LARGE HAIL. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 17, 1:14 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
114 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL APPLETON 44.26N 88.40W
07/17/2006 E0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
&&Local storm report, Jul 17, 2:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL CLEVELAND 43.91N 87.75W
07/17/2006 E1.75 INCH MANITOWOC WI LAW ENFORCEMENT
&&Local storm report, Jul 17, 3:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CARLSVILLE 44.95N 87.34W
07/17/2006 E1.25 INCH DOOR WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:38 PM CDT | Marine Weather Statement | GRB | 67 min | |
| Jul 17, 2:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 11 min |
| Jul 17, 2:39 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 17, 2:54 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 17, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Door | 63 min |
| Jul 17, 3:18 PM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 17, 3:26 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 64 min |
| Jul 17, 3:58 PM CDT | Marine Weather Statement | GRB | 77 min | |
| Jul 17, 4:30 PM CDT | Special Marine Warning | GRB | 60 min | |
| Jul 17, 4:31 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 29 min |
| Jul 17, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 53 min |
| Jul 17, 4:39 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 66 min |
| Jul 17, 4:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 55 min |
| Jul 17, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 46 min |
| Jul 17, 5:31 PM CDT | Special Marine Warning | GRB | 59 min | |
| Jul 17, 5:31 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 59 min |
| Jul 17, 5:54 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 54 min |
| Jul 17, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 30 min |
| Jul 17, 6:17 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 58 min |
| Jul 17, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Special Marine Warnings in Wisconsin, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.